Alert archive / Missouri / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 217, NWS St. Louis, MO

November 24, 2001Crawford County, Franklin County, Gasconade County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Nov 24, 2001, 12:37 AM CST for Crawford County, Franklin County, Gasconade County, Missouri. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Nov 24, 2001, 12:37 AM CST (06:37 UTC)
Expired
Nov 24, 2001, 1:15 AM CST
In force
38 min
Issued by
NWS St. Louis, MO
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Crawford County, MO, Franklin County, MO, Gasconade County, MO

The radar

The St Louis radar (KLSX), 77 km from the middle of the area, began a volume at 06:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.6 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2001-11-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2001-11-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 351 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
970 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
351 m²/s²
0-3 km storm-relative helicity
377 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

860 
WUUS53 KLSX 240637
SVRSTL
MOC055-071-073-240715-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1237 AM CST SAT NOV 24 2001

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI
  WESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI
  GASCONADE COUNTY IN EAST CENTRAL MISSOURI

* UNTIL 115 AM CST

* AT 1237 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES SOUTHEAST OF BLAND...MOVING NORTHEAST
  AT 40 MPH.

* LOCATIONS IN THE PATH...
  OWENSVILLE
  ROSEBUD
  DRAKE
  GERALD
  BEAUFORT
  NEW HAVEN

THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE INTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.

LAT...LON 3830 9167 3790 9152 3845 9099 3871 9140
          3870 9164

CARNEY/TRUETT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 2:00 PM CST, 10 hours 37 minutes earlier.

Area forecast discussion, Nov 23, 2:00 PM CST, 10 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
200 PM CST FRI NOV 23 2001

AT 850MB DP LOW PRS OVR KS WL MOV NE INTO IA AND WI BY LATE TNGT AND
SAT.  MOD RISK FOR SVR OVER SW MO TNGT AND SLGT RISK OVER REST OF MO
AND CWA.  LATEST RAOBS SHWD SCT SHOWERS IN WRN AND CNTRL MO...THEY
WL BE PUSHNG E BY LATE AFTRN AND TNGT.  ETA AND AVN CRS SECTION SHWD
GOOD LIFT IN STL TNGT TIL MID MORNG.  LIS  ACRS CNTRL AND ERN MO IN
THE -2/-4 RANGE WITH K-INDX AROUND 30...THIS WOULD TRIGGER FEW
SVR CELLS.

SAT MDLS SHWD DRY AIR INTRUSION WITH SW OR W FLW OVER MO...THIS WILL
PRODUCE A MILD AND A BREEZY DAY...FWCSTL SHOWD 70 DGRS FOR THE HIGH.
TEMPS IN FWC AND MAV LOOK OK FOR THE MOST PART.

IN EPF A COLD HIGH WL FINNALLY MAKE ITS WAY INTO MO BY LATE WED AND
THURS...MEXUIN SHOWD SFC TEMPS IN THE 20S FOR THURS...SMS A BIT TOO
COLD...BUT 850MB IS FCST AROUND -13 C INTO NE MO MORNG THE LOWS ON
THURS LOOK OK.

.STL...NONE.

VA

In the hours before

Special weather statement, Nov 23, 7:20 PM CST, 5 hours 17 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-241200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CST FRI NOV 23 2001

THREATS THROUGH TONIGHT...THERE IS A SLIGHT RISK FOR SEVERE
THUNDERSTORMS OVERNIGHT ACROSS ALL OF CENTRAL AND EASTERN
MISSOURI...AS WELL AS SOUTHERN ILLINOIS.

DISCUSSION...
INTENSE THUNDERSTORMS HAVE DEVELOPED EARLY THIS EVENING ACROSS PARTS
OF EASTERN OKLAHOMA AND WESTERN ARKANSAS.  THESE STORMS WILL EXPAND
NORTH AND EAST DURING THE OVERNIGHT HOURS...AS A VERY STRONG UPPER
LEVEL DISTURBANCE PUSHES FROM THE SOUTHERN PLAINS INTO THE
MISSISSIPPI VALLEY.  DUE TO THE STRONG WINDS ASSOCIATED WITH THIS
DISTURBANCE...SOME OF THE THUNDERSTORMS MAY BECOME SEVERE.  DAMAGING
WINDS APPEARS TO BE THE PRIMARY THREAT WITH THESE STORMS.

OUTLOOK FOR SATURDAY...
THERE IS A SLIGHT CHANCE THAT SOME OF THE OVERNIGHT THUNDERSTORMS
MAY MAINTAIN THEIR SEVERE POTENTIAL ON SATURDAY...GENERALLY ALONG
AND EAST OF A QUINCY...ST LOUIS...CENTERVILLE MISSOURI LINE.

THIS PRODUCT WILL BE ISSUED BETWEEN 6 AM AND 7 AM DAILY...AND WILL
BE UPDATED AS NEEDED.  FOR DETAILED INFORMATION ON A PARTICULAR
THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL
WATCH...WARNING...OR ADVISORY PRODUCT.

TRUETT

Nearby

Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.